MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Catalog Number EVLTPVAK
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a fiber from a pvak -- 400 micron fiber procedure kit.During a procedure, after the fiber was inserted into the patient, the foot pedal was depressed to power on the laser; however, the usual bubbling that is seen on ultrasound was not present.The fiber was removed from the patient and found to be fractured off at the gripper junction.No fragments were left in the patient and no adverse effects or harm was experienced.The physician was unable to complete the procedure because tumescence had already been injected, making it impossible to place a new fiber.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Additional Manufacturer Narrative
Fiber detached: the customer's reported complaint description of fiber was fractured and detached was confirmed based on visual inspection of the returned fiber complaint sample.The likely root cause of the fiber fracture is likely handling damage during device prep and use.The od of the fiber shaft was confirmed to meet product specifications.The root cause of the fiber blue buffering layer accordioned was likely related to fiber tip being unable to insert into the needle hub.Manufacturing personnel 100% visually inspect devices during the packaging process.This type of fiber fracture/detached damage would be noticed prior to shipment.A device history record review of the indicated packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Correction/corrective actions: no correction is required since no manufacturing non-conformance was observed that could contribute to the fiber fractured/detached event.Root cause is likely handling damage to fiber during prep and use.Fiber unable to be inserted into needle: the customer's reported complaint description of fiber could not be inserted into the needle could not be confirmed for this event since no complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Based on similar reported complaints for fiber difficulty in being inserted into the needle, the likely root cause is a molding issue/anomaly with the needle hub transition into cannula id.Dhr review of the packaging/needle shr lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Scar004960 has been initiated due to the reported complaint of fiber not being able to be inserted into the needle (item 10600977).The scar004960 and needle complaint samples were sent to the supplier, galt medical for sample evaluation/root cause determination and dhr review of supplier lots.Conference call discussions with the galt needle supplier regarding this issue.Galt maintains that the hub molding of this off-the-shelf needle meets drawing 10600977 specification per note #8, "hub internal surface to taper smoothly into cannula i.D.To allow smooth introduction of floppy guidewire tips".While acceptable, galt has agreed to look at options to control and/or prevent issues related to the cannula getting into the transition area within the molded needle hub.The needle manufacturing site will evaluate the molding capabilities; under scar004960.Labeling review: the directions for use (14601411-01) which is supplied to the end user with the reported catalog number contains the following statement: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use the venacure evlt 400m perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400m perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements venacure evlt 400m perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19716652
Report Number1319211-2024-00058
Device Sequence Number8275056
Product Code GEX
UDI-Device IdentifierH787EVLTPVAK0
UDI-PublicH787EVLTPVAK0
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVLTPVAK
Device Lot Number5823735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown